Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 1, NWS Las Vegas, NV

January 20, 20224 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Jan 20, 2022, 3:00 AM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Jan 21, 2022, 10:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2022, 3:00 AM PST (11:00 UTC)
In effect from
Jan 21, 2022, 10:00 AM PST
Expired
Jan 22, 2022, 4:00 PM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WWUS75 KVEF 201100
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
300 AM PST Thu Jan 20 2022

AZZ002-036-CAZ527-NVZ021-210000-
/O.NEW.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/
/O.CON.KVEF.LW.Y.0002.220120T1200Z-220121T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
300 AM PST Thu Jan 20 2022 /400 AM MST Thu Jan 20 2022/

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST /5 PM MST/ 
THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ FRIDAY TO 4
PM PST /5 PM MST/ SATURDAY...

* WHAT...For the Lake Wind Advisory today, north winds 15 to 25
  mph with gusts up to 35 mph expected. For the Wind Advisory on
  Friday and Saturday, north winds 20 to 25 mph with gusts up to 
  45 mph expected.

* WHERE...The Colorado River Valley, including Lake Mead National
  Recreation Area, Fort Mohave, and Lake Havasu.

* WHEN...For the Lake Wind Advisory, until 4 PM PST /5 PM MST/ 
  this afternoon. For the Wind Advisory, from 10 AM PST /11 AM 
  MST/ Friday to 4 PM PST /5 PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous boating conditions. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...Wave heights between 1 and 2 feet expected
  this afternoon on area lakes. Wave heights between 1 and 3 feet
  expected Friday and Saturday on area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ524-526-NVZ022-210000-
/O.NEW.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/
Eastern Mojave Desert-Cadiz Basin-Southern Clark County-
Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction,
Primm, Searchlight, and Cal-Nev-Ari
300 AM PST Thu Jan 20 2022

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Nevada, Southern Clark County. In California, 
  Eastern Mojave Desert and Cadiz Basin.

* WHEN...From 10 AM Friday to 4 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Crosswinds could result in over-turned high-profile vehicles on
  major thoroughfares.

* ADDITIONAL DETAILS...Dangerous crosswinds possible along
  Interstate 15 between Barstow-Daggett and Primm as well as along
  Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-523-NVZ014>017-020-210000-
/O.NEW.KVEF.WI.Y.0001.220121T1800Z-220122T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
300 AM PST Thu Jan 20 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...From 10 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Crosswinds could result in over-turned high-profile vehicles on
  major thoroughfares.

* ADDITIONAL DETAILS...Highest wind speeds will be focused in the
  higher terrain. Dangerous crosswinds possible along
  Interstate 15 between Barstow-Daggett and Primm as well as along
  Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
6 follow-up statements
207 
WWUS75 KVEF 201820
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1020 AM PST Thu Jan 20 2022

AZZ002-036-CAZ527-NVZ021-211200-
/O.CAN.KVEF.LW.Y.0002.000000T0000Z-220121T0000Z/
/O.CON.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
1020 AM PST Thu Jan 20 2022 /1120 AM MST Thu Jan 20 2022/

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ 
FRIDAY TO 4 PM PST /5 PM MST/ SATURDAY...


* WHAT...The Lake Wind Advisory has been cancelled. Lingering
  breezes 20 to 30 MPH with winds around 20 MPH are likely though
  this afternoon. Isolated higher winds are possible in northern
  Lake Mohave near Laughlin this afternoon. The Wind Advisory on
  Friday and Saturday remains in effect, with north winds 20 to 25
  mph with gusts up to 45 mph expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  California, San Bernardino County-Upper Colorado River Valley. 
  In Arizona, Lake Mead National Recreation Area and Lake Havasu 
  and Fort Mohave.

* WHEN...From 10 AM PST /11 AM MST/ Friday to 4 PM PST /5 PM 
  MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous boating conditions. Gusty winds could blow 
  around unsecured objects. Tree limbs could be blown down and a 
  few power outages may result.

* ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected
  Friday and Saturday on area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ524-526-NVZ022-211200-
/O.CON.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/
Eastern Mojave Desert-Cadiz Basin-Southern Clark County-
Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction,
Primm, Searchlight, and Cal-Nev-Ari
1020 AM PST Thu Jan 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Nevada, Southern Clark County. In California, 
  Eastern Mojave Desert and Cadiz Basin.

* WHEN...From 10 AM Friday to 4 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Crosswinds could result in over-turned high-profile 
  vehicles on major thoroughfares.

* ADDITIONAL DETAILS...Dangerous crosswinds possible along 
  Interstate 15 between Barstow-Daggett and Primm as well as 
  along Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-523-NVZ014>017-020-211200-
/O.CON.KVEF.WI.Y.0001.220121T1800Z-220122T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
1020 AM PST Thu Jan 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...From 10 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Crosswinds could result in over-turned high-profile 
  vehicles on major thoroughfares.

* ADDITIONAL DETAILS...Highest wind speeds will be focused in 
  the higher terrain. Dangerous crosswinds possible along 
  Interstate 15 between Barstow-Daggett and Primm as well as 
  along Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
562 
WWUS75 KVEF 211031
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
231 AM PST Fri Jan 21 2022

AZZ002-036-CAZ524-526-527-NVZ021-022-211800-
/O.CON.KVEF.WI.Y.0001.220121T1800Z-220123T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
231 AM PST Fri Jan 21 2022 /331 AM MST Fri Jan 21 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
THIS MORNING TO 4 PM PST /5 PM MST/ SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, southern Clark County and Lake Mead National
  Recreation Area. In California, eastern San Bernardino County.
  In Arizona, Lake Mead National Recreation Area, Fort Mohave, and
  Lake Havasu.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 4 PM PST /5 
  PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous boating conditions. Gusty winds could blow around
  unsecured objects. Hazardous driving conditions on east-to-west
  roadways for high-profile vehicles.

* ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected
  through the day today, and returning Saturday. Dangerous
  crosswinds possible along Interstate 15 between Barstow-Daggett
  and Primm as well as along Interstate 40 between Barstow-Daggett
  and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-523-NVZ014>017-020-211800-
/O.CON.KVEF.WI.Y.0001.220121T1800Z-220122T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
231 AM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Nevada and southeast California.

* WHEN...From 10 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions on east-to-west
  roadways for high-profile vehicles.

* ADDITIONAL DETAILS...Dangerous crosswinds possible along
  Interstate 15 between Barstow-Daggett and Las Vegas as well as
  Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
748 
WWUS75 KVEF 211813
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1013 AM PST Fri Jan 21 2022

AZZ002-036-CAZ524-526-527-NVZ021-022-220300-
/O.CON.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
1013 AM PST Fri Jan 21 2022 /1113 AM MST Fri Jan 21 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, southern Clark County and Lake Mead 
  National Recreation Area. In California, eastern San 
  Bernardino County. In Arizona, Lake Mead National Recreation 
  Area, Fort Mohave, and Lake Havasu.

* WHEN...Through to 4 PM PST /5 PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous boating conditions. Gusty winds could blow 
  around unsecured objects. Hazardous driving conditions on east-
  to- west roadways for high-profile vehicles.

* ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected
  through today and Saturday on Lake Mead and Lake Mohave. 
  Dangerous crosswinds are possible along Interstate 15 between 
  Barstow-Daggett and Primm as well as along Interstate 40 between
  Barstow- Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-523-NVZ014>017-020-220300-
/O.CON.KVEF.WI.Y.0001.000000T0000Z-220122T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
1013 AM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Nevada and southeast California.

* WHEN...Through 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions on east-to-west roadways 
  for high- profile vehicles.

* ADDITIONAL DETAILS...Dangerous crosswinds possible along 
  Interstate 15 between Barstow-Daggett and Las Vegas as well as 
  Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
555 
WWUS75 KVEF 220245
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
645 PM PST Fri Jan 21 2022

CAZ520-522-523-NVZ014>017-020-220800-
/O.EXT.KVEF.WI.Y.0001.000000T0000Z-220122T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
645 PM PST Fri Jan 21 2022

...WIND ADVISORY EXTENDED UNTIL MIDNIGHT PST TONIGHT...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Nevada and southeast California
  including Las Vegas.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions on east-to-west roadways 
  for high- profile vehicles.

* ADDITIONAL DETAILS...Dangerous crosswinds possible along 
  Interstate 15 between Barstow-Daggett and Las Vegas as well as 
  Interstate 40 between Barstow-Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-036-CAZ524-526-527-NVZ021-022-221600-
/O.CON.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
645 PM PST Fri Jan 21 2022 /745 PM MST Fri Jan 21 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, southern Clark County and Lake Mead 
  National Recreation Area. In California, eastern San 
  Bernardino County. In Arizona, Lake Mead National Recreation 
  Area, Fort Mohave, and Lake Havasu.

* WHEN...Through to 4 PM PST /5 PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous boating conditions. Gusty winds could blow 
  around unsecured objects. Hazardous driving conditions on east-
   to- west roadways for high-profile vehicles.

* ADDITIONAL DETAILS...Wave heights between 1 and 3 feet 
  expected through today and Saturday on Lake Mead and Lake 
  Mohave. Dangerous crosswinds are possible along Interstate 15 
  between Barstow-Daggett and Primm as well as along Interstate 
  40 between Barstow- Daggett and Needles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
414 
WWUS75 KVEF 220744
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1144 PM PST Fri Jan 21 2022

CAZ520-522-523-NVZ014>017-020-220845-
/O.EXP.KVEF.WI.Y.0001.000000T0000Z-220122T0800Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
1144 PM PST Fri Jan 21 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

Sustained wind speeds and gusts have diminished below advisory 
criteria across much of southern Nevada, Inyo County and northwest
San Bernardino County. Expect north wind gusts to around 30 mph to
linger overnight into Saturday.


$$

AZZ002-036-CAZ524-526-527-NVZ021-022-230000-
/O.CON.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
1144 PM PST Fri Jan 21 2022 /1244 AM MST Sat Jan 22 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Nevada, southern Clark County and Lake Mead 
  National Recreation Area. In California, eastern San 
  Bernardino County. In Arizona, Lake Mead National Recreation 
  Area, Fort Mohave, and Lake Havasu.

* WHEN...Through to 4 PM PST /5 PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous boating conditions. Gusty winds could blow around
  unsecured objects. Dangerous crosswinds are possible along
  Interstate 15 between Barstow-Daggett and Primm as well as along
  Interstate 40 between Barstow-Daggett and Needles.

* ADDITIONAL DETAILS...Wave heights between 1 and 3 feet expected
  on Lake Mead, Lake Mohave and Lake Havasu. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
527 
WWUS75 KVEF 222337
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
337 PM PST Sat Jan 22 2022

AZZ002-036-CAZ524-526-527-NVZ021-022-230045-
/O.EXP.KVEF.WI.Y.0001.000000T0000Z-220123T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
Eastern Mojave Desert-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, 
Searchlight, and Cal-Nev-Ari
337 PM PST Sat Jan 22 2022 /437 PM MST Sat Jan 22 2022/

...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON...

Sustained wind speeds and gusts have diminished below advisory 
criteria across the Lower Colorado River and eastern San 
Bernardino County. Expect gusty north winds up to 20 to 30 mph to 
remain through tomorrow afternoon, especially for north wind-prone
locations. 

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 19, 7:27 PM PST, 7 hours 33 minutes earlier.

Area forecast discussion, Jan 19, 7:27 PM PST, 7 hours 33 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
727 PM PST Wed Jan 19 2022

.SYNOPSIS...Dry and mild weather will persist through this evening
before northerly winds begin to pick up early Thursday morning as
a weak disturbance moves through the area. Friday and Saturday
will be gustier days as a stronger shortwave moves through the
Desert Southwest region, resulting in widespread gusty north
winds.

&&

.UPDATE...Satellite images and surface observations this evening
show clear skies across the entire area.  This will allow
temperatures to drop into the 30s and 40s in most locations tonight.
A Short wave moving south across the Great basin will move across
the region on Friday. No precipitation is expected with this
feature, but an increase in northerly winds will occur, especially
across the lower Colorado River Valley. The Lake Wind Advisory that
is in effect for that area looks good, as does forecast for the
remainder of the region and no changes to the grids are needed this
evening.

&&

.DISCUSSION...through next Thursday.

We are currently positioned under the eastern flank of a persistent
ridge positioned over the Pacific Ocean, which is resulting in
north/northwesterly flow aloft across the forecast area. The
positioning of the ridge and associated north/northwesterly flow
has opened the door for a series of shortwaves to drop down and
make their way through the Desert Southwest over the next few
days. The weather will remain dry and mild through early tomorrow
morning when northerly winds will pick up across the area as the
first system begins to move through the area. The strongest winds
and gusts associated with this system are expected in the
southern portion Colorado River Valley where 25-30 mph sustained
winds and 35+ mph wind gusts will be possible. These winds will
make for hazardous boating conditions on Lakes Mohave and Havasu.
As such, a Lake Wind Advisory has been issued for the Colorado
River Valley beginning 12Z Thursday and continuing through 00Z
Friday.

The second, more potent system will follow closely on the heels of
the first, moving into the region on Friday morning. As is the case
with most inside sliders, this system will be fairly dry with only a
slight chance for sprinkles in the panhandle of Lincoln County. The
primary concern with this system is widespread gusty north winds on
Friday, with Saturday's gusty winds expected to be more localized
to the southern portions of the forecast area, including the
Colorado River Valley. Currently, the issuance of a High Wind
Watch or Warning for winds on Friday and Saturday is unlikely.
The most likely scenario is the issuance of a Wind Advisory for
winds during that time frame. However, since the current high-
resolution guidance only goes through Friday afternoon we will
hold off on issuing any products for a couple more iterations of
the forecast when more high resolution guidance will be available
to aid in the decision making process.

Beyond Satudray, the high pressure ridge is expected to remain over
the Pacific Ocean through mid-week next week, which means there is
the potential for additional shortwaves to move through the region,
resulting in breezier days. Temperatures are expected to remain
relatively constant through the forecast period, hovering a couple
of degrees above seasonal average values.

&&

.AVIATION...For Harry Reid...Winds will be light and diurnal through
this evening, then favoring a northwest direction up to 10kts
overnight and a northeast direction up to 10kts Thursday afternoon.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds will be light and diurnal through much of the day
although breezy north winds will develop along the Colorado River
Valley impacting KEED and KIFP this evening through Thursday
morning. Northerly winds are favored at KVGT and KHND overnight
tonight and at KBIH Thursday afternoon.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Stessman
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.